MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOID BASEPLATE 27X15

MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOID BASEPLATE 27X15
Model Number 04.01.0154
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 22 february 2021: lot 2001981: (b)(4) items manufactured and released on 29-apr-2020.Expiration date: 2025-04-15.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
Revision surgery 4 months after primary for base plate loosening.The surgeon revised successfully the patient shoulder replacing the glenoids implants and the humeral reverse hc liner.The glenosphere was found coupled to the baseplate during the revision.
 
Additional Manufacturer Narrative
Clinical evaluation performed by medacta clinical director: early mobilisation of the glenoid baseplate in primary rsa, few weeks after index surgery.The original baseplate had short peg, this choice was most probably done to preserve bone with a compromise on hold, which is common practice.No reason to suspect a faulty device.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d manager the baseplate appears to generally have ha residuals on the coated surface, while some spots present bone residuals, following early bony response.The articular surface of the glenosphere is partially scratched due to friction with the reverse metaphysis following baseplate mobilization and subsequent luxation.The glenosphere screw and the glenoid locking screws do not show any signs of damage.No action is suggested.

Brand Name
REVERSE SHOULDER SYSTEM GLENOID BASEPLATE 27X15
Common Device Name
GLENOID BASEPLATE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11473640
Report Number3005180920-2021-00191
Device Sequence Number19752564
Product Code PHX
UDI-Device Identifier07630040706414
UDI-Public07630040706414
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/15/2025
Device Model Number04.01.0154
Device Catalogue Number04.01.0154
Device Lot Number2001981
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer02/10/2021
02/10/2021
Initial Report FDA Received Date03/12/2021
Supplement Report FDA Received Date03/16/2021
06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight85